Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 830, NWS Jackson, MS

December 13, 2001Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 6:15 PM CST for Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 6:15 PM CST (00:15 UTC)
Expired
Dec 13, 2001, 7:00 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Yazoo County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 5:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS54 KJAN 140016
SVRJAN
MSC163-140100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 700 PM CST

* AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BENTONIA...OR ABOUT 11
  MILES SOUTH OF YAZOO CITY...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BENTONIA AT 620 PM CST

THIS STORM WILL PRODUCE WINDS UP TO 60 MPH WHICH WILL DOWN TREES AND 
POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

LAT...LON 3278 9049 3262 9042 3276 9007 3298 9021

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 40 minutes earlier.

Area forecast discussion, Dec 13, 5:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CST THU DEC 13 2001

HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN
EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS
EVENING.

.JAN...
MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT.
LA...FFA ALL NE ZONES THROUGH MIDNIGHT.
AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.

17

In the hours before

Local storm report, Dec 13, 5:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM                              AR   FLOODING
12/13/01   ASHLEY                         SHERIFFS OFFICE REPORTED
                                          FLOODING ON A FEW COUNTY
                                          ROADS.
Local storm report, Dec 13, 5:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0543 PM                              MS   WIND DAMAGE
12/13/01   WARREN                         TREES AND A POWER LINE
                                          DOWN IN SOUTHERN PART OF
                                          COUNTY AROUND RED BONE.
                                          REPORTED BY COUNTY EOC.
Local storm report, Dec 13, 5:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    NEWELLTON                 LA   WIND DAMAGE
12/13/01   TENSAS                         SHERIFFS OFFICE REPORTED
                                          TREES DOWN...SOME FALLING
                                          ON CARS AND CAUSING
                                          DAMAGE.
Local storm report, Dec 13, 5:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM                              LA   FLOODING
12/13/01   WEST CARROLL                   SHERIFFS OFFICE REPORTED
                                          SIGNIFICANT FLOODING OF
                                          MANY COUNTY ROADS...WITH
                                          SOME WATER ABOUT TO ENTER
                                          SOME HOMES.
Local storm report, Dec 13, 5:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM                              LA   FLOODING
12/13/01   WEST CARROLL                   SHERIFFS OFFICE REPORTED
                                          SIGNIFICANT FLOODING OF
                                          MANY COUNTY ROADS...WITH
                                          SOME WATER ABOUT TO ENTER
                                          SOME HOMES.
Local storm report, Dec 13, 5:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0558 PM    EDWARDS                   MS   0.75 INCH HAIL
12/13/01   HINDS                          HINDS EOC REPORTED DIME
                                          SIZE HAIL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:11 PM CSTTornado WarningJANHinds, Madison49 min
Dec 13, 6:13 PM CSTSevere Thunderstorm WarningJANRankin62 min
Dec 13, 6:28 PM CSTSevere Thunderstorm WarningJANJefferson47 min
Dec 13, 6:34 PM CSTSevere Thunderstorm WarningJANSimpson41 min
Dec 13, 6:49 PM CSTSevere Thunderstorm WarningJANFranklin46 min
Dec 13, 6:52 PM CSTSevere Thunderstorm WarningJANHolmes28 min
Dec 13, 6:54 PM CSTTornado WarningJANRankin, Scott66 min
Dec 13, 6:54 PM CSTTornado WarningJANLeake66 min
Dec 13, 6:57 PM CSTSevere Thunderstorm WarningJANMarion33 min
Dec 13, 7:01 PM CSTSevere Thunderstorm WarningJANAttala44 min
Dec 13, 7:22 PM CSTSevere Thunderstorm WarningJANSmith38 min
Dec 13, 7:34 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston46 min
Dec 13, 7:34 PM CSTSevere Thunderstorm WarningJANNewton46 min
Dec 13, 7:55 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Dec 13, 8:30 PM CSTSevere Thunderstorm WarningJANForrest, Jones45 min
Dec 13, 9:13 PM CSTSevere Thunderstorm WarningJANForrest, Lamar47 min
Dec 13, 9:30 PM CSTFlash Flood WarningJANForrest, Jones, Lamar90 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.